Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 29, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 30, 1999, 12:52 AM CDT for Hansford County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 30, 1999, 12:52 AM CDT (05:52 UTC)
- Expired
- Jun 30, 1999, 1:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hansford County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 1:00 AM CDT | Hail 1.75 | Spearman, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1987 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2394 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 20.7
The text
As transmitted, in the capitals the NWS used until 2016.
935 WFUS1 KAMA 300552 RRA TORAMA TXC195-300615- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1252 AM CDT WED JUN 30 1999 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN HANSFORD COUNTY IN THE TEXAS PANHANDLE * UNTIL 115 AM CDT * AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM WAS LOCATED 4 MILES WEST OF SPEARMAN...MOVING SOUTH AT 25 MPH. THIS IS A DANGEROUS STORM SITUATION. DO NOT RUN OUTSIDE TO FIND THE TORNADO...SEEK SHELTER IMMEDIATELY. MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS OR CUSHIONS TO COVER YOUR BODY. LAT...LON 3633 10109 3623 10140 3606 10130 3606 10109
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 29, 2:45 PM CDT, 10 hours 7 minutes earlier.
Area forecast discussion, Jun 29, 2:45 PM CDT, 10 hours 7 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 245 PM CDT TUE JUN 29 1999 SOUTHERLY FLOW ACROSS NW TEXAS HAVE HELPED DEW POINTS TO RISE ALL DAY ACROSS THE PANHANDLES...AND AFTERNOON TEMPS HAVE WELL SURPASSED YESTERDAYS HIGHS. THE LOCATION OF THE WARM FRONT WILL AGAIN A FACTOR FOR THUNDERSTORM DEVELOPMENT. HOWEVER...SURFACE TROUGH DEEPENING ACROSS SE CO WILL HAVE ENOUGH CONVERGENCE FOR CONVECTION INITIATION WITHOUT THE FRONT. TS DEVELOPMENT IS ALREADY BEGINNING ALONG CONVERGENCE BOUNDARY IN SE CO AND NE NM...ALSO SURFACE PLOTS SHOWS A LOW LEVEL CONVERGENCE BOUNDARY EXTENDING ACROSS THE WESTERN PANHANDLES. WILL HAVE TO WATCH THIS AREA CLOSELY THIS AFTERNOON/EVENING. MODELS STILL INDICATE A WEAK SHORT WAVE AND SPEED MAX TO MOVE OVER PANHANDLES LATE THIS AFTERNOON/EVENING TO FURTHER SPARK AND SUSTAIN CONVECTION. ONE QUESTION IS PINPOINTING POSSIBLE LOCATION FOR MCS DEVELOPMENT AND TRACKING OVER NIGHT. WEDNESDAY WE WILL BE IN WARM MOIST AND VERY UNSTABLE AIR ONCE AGAIN WITH A SHORT WAVE PASSING ACROSS THE CENTRAL PLAINS...THIS MAY HELP SCATTERED AFTERNOON/EVENING THUNDERSTORMS TO FORM AGAIN ACROSS THE PANHANDLES. THURSDAY HIGH PRESSURE BUILDS IN WITH NO STRONG UPPER SUPPORT FOR CONVECTION...BUT DIURNAL HEATING MAY BE ENOUGH FOR SOME LATE THUNDERSTORMS. IN THE EXTENDED NO MAJOR CHANGES IN THE EXTENDED...CONTINUED HOT WITH A SLIGHT CHANCE OF CONVECTION EACH DAY. PRELIM CCF... AMA 65/90 67/95 68 533 .AMA... TX...NONE. OK...NONE. N. DIPASQUALE
In the hours before
Local storm report, Jun 29, 10:20 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1020 PM CDT TUE JUN 29 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0444 PM 4 N EVA OK **TORNADO** REPORTED BY
06/29/99 TEXAS TV CHANNEL 7 SPOTTER
0445 PM 6 S ELKHART OK 1.75 INCH HAIL REPORTED BY
06/29/99 TEXAS TEXAS COUNTY EOC
0530 PM 3 SE EVA OK 2.00 INCH HAIL REPORTED BY
06/29/99 TEXAS GUYMON EMERGENCY MANAGER
0530 PM 7 SE EVA OK 1.75 INCH HAIL REPORTED BY
06/29/99 TEXAS NWS SPOTTER
0535 PM 7 SE EVA OK **TORNADO** REPORTED BY NWS
06/29/99 TEXAS SPOTTER
0610 PM 2 W GOODWELL OK 1.00 INCH HAIL REPORTED BY
06/29/99 TEXAS NWS SPOTTER
0617 PM GOODWELL OK 1.00 INCH HAIL REPORTED BY
06/29/99 TEXAS NWS SPOTTER
0618 PM TEXHOMA TX WIND DAMAGE NUMEROUS POWER
06/29/99 SHERMAN LINES DOWN / FIRES RPTD BY
TEXHOMA FIRE DEPARTMENT
0635 PM 8 NE GOODWELL OK 1.00 INCH HAIL REPORTED BY
06/29/99 TEXAS TEXAS COUNTY EOC
0658 PM S OF SPEARMAN TX 1.00 INCH HAIL REPORTED BY
06/29/99 HANSFORD TV METEOROLOGIST
0705 PM 10 W GRUVER TX **TORNADO** REPORTED BY NWS
06/29/99 HANSFORD SPOTTER
0712 PM 8 NW GRUVER TX **TORNADO** 712 PM - 720 PM
06/29/99 HANSFORD RPTD BY HANSFORD CNTY SO
0712 PM 10 NW GRUVER TX 1.00 INCH HAIL REPORTED BY
06/29/99 HANSFORD CHANNEL 7 TV METEOROLOGIST
0715 PM 3 SE GRUVER TX 1.75 INCH HAIL REPORTED BY
06/29/99 HANSFORD HANSFORD SHERIFF
0730 PM WHITE DEER TX 0.75 INCH HAIL REPORTED BY
06/29/99 CARSON ARES SPOTTER
0743 PM 1 ESE PANHANDLE TX **TORNADO** 743 PM - 748 PM
06/29/99 CARSON REPORTED BY ARES SPOTTER
0757 PM WHITE DEER TX 1.00 INCH HAIL REPORTED BY
06/29/99 CARSON NWS SPOTTER
0756 PM MORSE TX **TORNADO** 75 PM6-802 PM
06/29/99 HANSFORD RPTD BY HANSFORD CNTY S.O.
0758 PM 6 S PANHANDLE TX **TORNADO** 758 PM-803 PM
06/29/99 CARSON REPORTED BY ARES SPOTTER
0800 PM PANHANDLE TX TSTM WIND GUST TO 91 MPH
06/29/99 CARSON RECORDED FROM CH. 7 SCHOOL
NET SITE
0850 PM 5 W GROOM TX 0.75 INCH HAIL REPORTED BY
06/29/99 CARSON ARES SPOTTER
0851 PM 5 W GROOM TX 1.75 INCH HAIL REPORTED BY
06/29/99 CARSON ARES SPOTTER
0822 PM 10 N STINNETT TX 0.75 INCH HAIL REPORTED BY
06/29/99 HUTCHINSON ARES SPOTTER
0931 PM SKELLYTOWN TX 0.88 INCH HAIL REPORTED BY
06/29/99 CARSON ARES SPOTTER
0940 PM 5 SE SKELLYTOWN TX 1.00 INCH HAIL REPORTED BY
06/29/99 CARSON ARES SPOTTER
0940 PM GOODNIGHT TX 0.75 INCH HAIL REPORTED BY
06/29/99 ARMSTRONG ARMSTRONG COUNTY S.O.
0950 PM PAMPA TX 0.75 INCH HAIL REPORTED BY
06/29/99 GRAY ARES SPOTTER
CLLocal storm report, Jun 29, 10:20 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1020 PM CDT TUE JUN 29 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0444 PM 4 N EVA OK **TORNADO** REPORTED BY
06/29/99 TEXAS TV CHANNEL 7 SPOTTER
0445 PM 6 S ELKHART OK 1.75 INCH HAIL REPORTED BY
06/29/99 TEXAS TEXAS COUNTY EOC
0530 PM 3 SE EVA OK 2.00 INCH HAIL REPORTED BY
06/29/99 TEXAS GUYMON EMERGENCY MANAGER
0530 PM 7 SE EVA OK 1.75 INCH HAIL REPORTED BY
06/29/99 TEXAS NWS SPOTTER
0535 PM 7 SE EVA OK **TORNADO** REPORTED BY NWS
06/29/99 TEXAS SPOTTER
0610 PM 2 W GOODWELL OK 1.00 INCH HAIL REPORTED BY
06/29/99 TEXAS NWS SPOTTER
0617 PM GOODWELL OK 1.00 INCH HAIL REPORTED BY
06/29/99 TEXAS NWS SPOTTER
0618 PM TEXHOMA TX WIND DAMAGE NUMEROUS POWER
06/29/99 SHERMAN LINES DOWN / FIRES RPTD BY
TEXHOMA FIRE DEPARTMENT
0635 PM 8 NE GOODWELL OK 1.00 INCH HAIL REPORTED BY
06/29/99 TEXAS TEXAS COUNTY EOC
0658 PM S OF SPEARMAN TX 1.00 INCH HAIL REPORTED BY
06/29/99 HANSFORD TV METEOROLOGIST
0705 PM 10 W GRUVER TX **TORNADO** REPORTED BY NWS
06/29/99 HANSFORD SPOTTER
0712 PM 8 NW GRUVER TX **TORNADO** 712 PM - 720 PM
06/29/99 HANSFORD RPTD BY HANSFORD CNTY SO
0712 PM 10 NW GRUVER TX 1.00 INCH HAIL REPORTED BY
06/29/99 HANSFORD CHANNEL 7 TV METEOROLOGIST
0715 PM 3 SE GRUVER TX 1.75 INCH HAIL REPORTED BY
06/29/99 HANSFORD HANSFORD SHERIFF
0730 PM WHITE DEER TX 0.75 INCH HAIL REPORTED BY
06/29/99 CARSON ARES SPOTTER
0743 PM 1 ESE PANHANDLE TX **TORNADO** 743 PM - 748 PM
06/29/99 CARSON REPORTED BY ARES SPOTTER
0757 PM WHITE DEER TX 1.00 INCH HAIL REPORTED BY
06/29/99 CARSON NWS SPOTTER
0756 PM MORSE TX **TORNADO** 75 PM6-802 PM
06/29/99 HANSFORD RPTD BY HANSFORD CNTY S.O.
0758 PM 6 S PANHANDLE TX **TORNADO** 758 PM-803 PM
06/29/99 CARSON REPORTED BY ARES SPOTTER
0800 PM PANHANDLE TX TSTM WIND GUST TO 91 MPH
06/29/99 CARSON RECORDED FROM CH. 7 SCHOOL
NET SITE
0850 PM 5 W GROOM TX 0.75 INCH HAIL REPORTED BY
06/29/99 CARSON ARES SPOTTER
0851 PM 5 W GROOM TX 1.75 INCH HAIL REPORTED BY
06/29/99 CARSON ARES SPOTTER
0822 PM 10 N STINNETT TX 0.75 INCH HAIL REPORTED BY
06/29/99 HUTCHINSON ARES SPOTTER
0931 PM SKELLYTOWN TX 0.88 INCH HAIL REPORTED BY
06/29/99 CARSON ARES SPOTTER
0940 PM 5 SE SKELLYTOWN TX 1.00 INCH HAIL REPORTED BY
06/29/99 CARSON ARES SPOTTER
0940 PM GOODNIGHT TX 0.75 INCH HAIL REPORTED BY
06/29/99 ARMSTRONG ARMSTRONG COUNTY S.O.
0950 PM PAMPA TX 0.75 INCH HAIL REPORTED BY
06/29/99 GRAY ARES SPOTTER
CLThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:27 PM CDT | Tornado Warning | AMA | Hutchinson | 63 min |
| Jun 29, 7:40 PM CDT | Tornado Warning | AMA | Carson | 50 min |
| Jun 29, 7:46 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 59 min |
| Jun 29, 8:21 PM CDT | Tornado Warning | AMA | Hutchinson | 69 min |
| Jun 29, 8:30 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Donley | 60 min |
| Jun 29, 9:22 PM CDT | Tornado Warning | AMA | Carson, Hutchinson | 68 min |
| Jun 29, 9:35 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 55 min |
| Jun 29, 9:42 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 63 min |
| Jun 29, 10:31 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 44 min |
| Jun 30, 12:11 AM CDT | Flash Flood Warning | AMA | Hansford | 2 hr |
| Jun 30, 12:25 AM CDT | Severe Thunderstorm Warning | AMA | Hansford | 65 min |
| Jun 30, 3:06 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 54 min |
| Jun 30, 3:59 AM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 46 min |
| Jun 30, 4:54 AM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 66 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.